Mildly potent topical corticosteroids applied externally over the area is usually used for eczema of the genitalia. We are avoiding the more potent ones as they may cause some thinning of the skin and other side effects. I suggest that you discuss this with your gynecologist. Corticosteroids are the mainstay of therapy for eczematous diseases. However, they do need close supervision from your physician so that your response to the medications may be assessed Keep the area dry and clean always. Avoid tight underpants and wash using a mild cleanser only.
For how long have you had this skin condition?
Do you have similar skin conditions in other parts of the body?
Thank you for answering my questions. I had this for a few years now, too long for me. My Gyn at the time said a Dermatologist would help. I never did seek the help of one but I am now having another bout and I will be going to see one.
I only have this condition in vaginal area and some irritation towards the rectum. I always had yeast infections off and on all my life and was told by a Dr. I have yeast overgrowth in my body. I was on pure form of Nystatin for about a year. That probably has something to do with me developing the dermatitis????
I did get Corticosteroids from a infectious disease doctor years ago for a chronic vaginal infection, if I remember right it didn't give me much comfort at the time.
I would appreciate any information that you can give me. Thank you for responding.
I have had vaginal eczema for 3 long years. I have been to gynocologists and dermatoligists. No one has given me anything that helps and I am miserable. I feel your pain.One dermatolosist just told me to use vasoline..what A JOKE..iVE TRIED HERBAL REMEDIES TOO..iVE EXHAUSTED MY OPTIONS. i WANT TO TRY AN IMMUNOSUPRESSIVE CREAM BUT NO ONE IS WILLING TO LET ME TRY IT. gOOD LUCK ON FINDING GOOD TREATMENT.Just know you are not alone.....
While I am not an expert in this area of dermatology just a point.Pinworms are notorious to cross over from the anal area to produce vaginal pruritus and missed by concentrating only looking at vaginal cause.
I also have been diagnosed with vaginal eczema and have been having symptoms for about two years. like Alexie1554 i only have eczema vaginally and almost completly internally. Nightly i use the hydrocortisone supposity anucort (25 mg) and the topical steriod (?) clobetasol lipoba (.05%) which handles it ok sometimes but i still often have back to back bacterial and yeast (once in a while UTI) infections for months at a time.
I'm looking into seeing a natural pathic doctor, but am wonder what sorts of things any of you have tried other than prescription meds.
I already use fragrance and dye free everything (and even have my sexual parters use the same soap as me), only wear cotton underwear, aviod caffiene and tight fitting clothes. Has anyone tried the oxalate (prob spelled wrong) diet?
Hi..I've had chronic vaginal dermatitis for five years and its driving me mad!! I have had a biopsy done which confirmed the diagnosis but since I'm allergic to a lot of medications the only thing I'm allowed to use is dermovate. If the burning inside is intense, I usually put some plain greek yoghurt on a tampon and leave it in for a wee while. It gives a lot of relief at the time but sadly the burning starts again quickly once the tampon is removed.I have regular bouts of thrush and this usually makes the condition a lot worse. The dermatologist told me there was nothing she could do for me, I just had to try to live with it and try to manage the condition as best I could. I am desperate for help if anyone knows any alternative remedies. I am on a yeast free diet to try to limit the bouts of thrush, use alternative cleansing products etc. but this darn thing keeps raising its ugly head. Any help would be greatly appreciated.